MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8663G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The following information was requested, but unavailable: could you please confirm the quantity of procedures that were affected by "needle breakage"? could you please specify the quantity of devices that presented "needle breakage" during each procedure? were there any patient consequences? name and date of the procedure(s)? are any samples available of evaluation? please provide facility contact person¿s name, mailing address and telephone.A shipper kit will be sent to help return the product to us.I have no more information that what has already been given.I attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.During the procedure, it was reported by the distributor that the customer requests product return due to not being satisfied with the product.Needles keep breaking.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/16/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that two unopened samples of product code 8663 were received for evaluation.Visual inspection of the unopened samples and no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.No needle breakage was observed on body, tip, or swage area.The sutures were dispensed without problems and examined along of the strand and no defects were observed.Also, the samples were tested by resistance test to needle and met the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not received for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/18/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, h4.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
PRLNE BLU 18IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11680131
Report Number2210968-2021-03456
Device Sequence Number3050136
Product Code GAW
UDI-Device Identifier10705031018624
UDI-Public10705031018624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number8663G
Device Catalogue Number8663G
Device Lot NumberQGBEKS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/18/2021
05/25/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/18/2021
06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1